Alert archive / Illinois / Flash Flood Warnings in 2011

Flash Flood Warning 26, NWS Quad Cities, IA

July 27, 2011Stephenson County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jul 27, 2011, 8:40 PM CDT for Stephenson County, Illinois. It was in force for 8 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2011, 8:40 PM CDT (01:40 UTC)
Expired
Jul 28, 2011, 4:45 AM CDT
In force
8 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

County Stephenson County, IL

The radar

The Milwaukee radar (KMKX), 105 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 9:10 PM CDTHEAVY RAIN 2.25Lena, ILIN THE PAST 60 MINUTES. STARTING TO RAIN HEAVILY AGAIN.
Jul 27, 9:14 PM CDTHEAVY RAIN 1.3Freeport, ILRAINFALL SINCE 8 PM...STILL RAINING.
Jul 27, 9:46 PM CDTFLASH FLOODPearl City, ILYELLOW CREEK OUT OF ITS BANKS DUE TO CONTINUOUS HEAVY RAIN.
Jul 27, 10:00 PM CDTFLASH FLOODLena, IL8 TO 9 INCHES OF WATER ACROSS HWY 20 BETWEEN LENA AND ELEROY...ROAD WAS CLOSED BETWEEN 930 AND 10 PM.
Jul 27, 10:05 PM CDTFLASH FLOODFreeport, IL6 INCHES FLOWING WATER ACROSS S. WEST AVENUE AND MOSLEY STREET NEAR READ PARK IN TOWN.
Jul 27, 10:05 PM CDTHEAVY RAIN 2.5Freeport, ILRAINFALL SINCE 8 PM...STILL RAINING.
Jul 27, 11:16 PM CDTFLASH FLOODPearl City, ILHOME IN TOWN LOST BASEMENT WALL DUE TO FLOOD WATERS
Jul 27, 11:23 PM CDTHEAVY RAIN 3Freeport, ILSTORM TOTAL SINCE 8PM
Jul 28, 1:45 AM CDTFLASH FLOODLena, IL3 RURAL ROADS CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4556 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
3.9
Supercell composite
19.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WGUS53 KDVN 280140
FFWDVN
ILC177-280745-
/O.NEW.KDVN.FF.W.0026.110728T0140Z-110728T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
840 PM CDT WED JUL 27 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF FREEPORT...

* UNTIL 245 AM CDT THURSDAY

* AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAINFALL OVER THE AREA FROM THUNDERSTORMS...AND   
  ADDITIONAL THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL 
  HOURS. FLASH FLOODING IS EXPECTED FROM THESE STORMS.  RAINFALL 
  RATES ARE LIKELY TO EXCEED AN INCH PER HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSLOW...
  ROCK CITY...LENA...DAVIS...DAKOTA...CEDARVILLE AND LAKE SUMMERSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4250 8939 4220 8939 4220 8992 4251 8993
      4250 8941

$$

LE
3 follow-up statements
410 
WGUS73 KDVN 280302
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 PM CDT WED JUL 27 2011

ILC177-280745-
/O.CON.KDVN.FF.W.0026.000000T0000Z-110728T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEPHENSON IL-
1002 PM CDT WED JUL 27 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
STEPHENSON COUNTY...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENA...PEARL 
CITY...WADDAMS GROVE...WINSLOW...KENT AND ELEROY.

THE YELLOW CREEK IN WESTERN STEPHENSON COUNTY HAS BEEN REPORTED TO 
BE OUT OF ITS CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL IS EXPECTED OVERNIGHT AS MORE THUNDERSTORMS 
SHOULD MOVE OVER THE AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR NORTHEASTERN IOWA AND NORTHWEST ILLINOIS.

&&

LAT...LON 4250 8939 4220 8939 4220 8992 4251 8993
      4250 8941

$$

LE
338 
WGUS53 KDVN 280658
FFWDVN
ILC177-281245-
/O.EXT.KDVN.FF.W.0026.000000T0000Z-110728T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
158 AM CDT THU JUL 28 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF FREEPORT...

* UNTIL 745 AM CDT

* AT 149 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS THAT SEVERAL 
  ROADS REMAINED BLOCKED OFF DUE TO WATER FLOWING OVER THE ROADS.  
  MORE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO AFFECT THE AREA 
  OVER THE NEXT FEW HOURS.      

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LENA...
  KENT...ELEROY...PEARL CITY...CEDARVILLE...FREEPORT...BOLTON AND 
  RED OAK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL OF AND INCH OR MORE IS EXPECTED IN THE NEXT FEW 
HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLASH FLOODING IS LIKELY ALONG YELLOW CREEK.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4250 8939 4220 8939 4220 8992 4251 8993
      4250 8941

$$

LE
146 
WGUS73 KDVN 280945
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT THU JUL 28 2011

ILC177-280954-
/O.CAN.KDVN.FF.W.0026.000000T0000Z-110728T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEPHENSON IL-
445 AM CDT THU JUL 28 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR STEPHENSON
COUNTY...

THIS PRODUCT IS REPLACED WITH AN AREAL FLOOD WARNING UNTIL 4 PM CDT. 
SIGNIFICANT FLOODING CONTINUES DUE TO 2 TO 8 INCHES OF RAIN THAT HAS 
OCCURRED OVER THE PAST 10 HOURS.

LAT...LON 4250 8939 4220 8939 4220 8992 4251 8993
      4250 8941

$$

NICHOLS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:33 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jul 27, 3:33 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
333 PM CDT WED JUL 27 2011

.SYNOPSIS...
12Z UA ANALYSIS HAS A LLJ OF 40 TO 45 KNOTS RUNNING FROM THE
OKLAHOMA PANHANDLE INTO THE CENTRAL PLAINS. A SECONDARY LLJ OF 40
KNOTS WAS A RESULT OF THE MCS ACROSS MN/WI. A RESPECTABLE SHORTWAVE
FOR JULY WAS ALONG THE MISSOURI RIVER AND MOVING INTO IOWA WITH
ANOTHER ASSOCIATED WITH THE MCS IN MINNESOTA. DEW POINTS AT 850MB
WERE IN THE MID AND UPPER TEENS FROM THE CENTRAL PLAINS INTO THE
UPPER MIDWEST.

RADAR/SATELLITE TRENDS THROUGH MID AFTERNOON SHOW CONSIDERABLE ACCAS
ACROSS IOWA WITH SHRA AND POSSIBLY A FEW TSRA FROM NORTHERN IOWA
INTO WISCONSIN. 18Z SFC ANALYSIS HAS A BOUNDARY/FRONT FROM NEAR KMCW
TO KSFY AND THEN INTO NORTHERN INDIANA. THIS BOUNDARY IS TAKING ON
CHARACTERISTICS OF A WARM FRONT WITH IT SLOWLY MOVING NORTH. A WEAK
LOW WAS APPROACHING KOMA WITH ADDITIONAL BOUNDARIES IN NORTHWEST
IOWA AND NORTHERN MISSOURI. DEW POINTS WERE IN THE 70S ACROSS MUCH
OF THE MIDWEST WITH 60S ACROSS THE GREAT LAKES.

&&

.SHORT TERM...TONIGHT AND THURSDAY...
OVERALL...MODEL INITIALIZATION WAS VERY POOR ESPECIALLY IN REGARDS
TO LOW LEVEL MOISTURE. NO ONE MODEL HAD AN ADVANTAGE OVER THE OTHER
MODELS.

WHAT OCCURS OVER THE NEXT 3 TO 4 HRS WILL SET THE STAGE FOR LATER
TONIGHT INTO THURSDAY. NON-HYDROSTATIC PROCESSES ARE DOMINATING
THE SENSIBLE WX SO THE MODELS WILL BE PLAYING CATCH UP. THE RUC
WAS USED HEAVILY AS A TREND TOOL.

THE MCV FROM THE NOCTURNAL MCS CONTINUES TO MOVE EAST AND IS NOW
APPROACHING THE MISSISSIPPI RIVER. CONVECTION IN NORTHEAST IOWA
AND WISCONSIN ARE BEING SUPPORTED BY THIS MCV.

RUC TRENDS ALONG WITH MCS/LIFT AND HEAVY RAIN TOOLS ARE SUGGESTING
CONVECTION WILL FIRE LATE THIS AFTERNOON WITH THE APPROACH OF
ANOTHER VORT MAX BEHIND THE MCV. THE WARM FRONT/BOUNDARY IS THE
LOGICAL FOCUS TO INITIATE THIS CONVECTION. ONCE CONVECTION
INITIATES...OUTFLOW BOUNDARIES SHOULD PUSH THE FRONT TO THE SOUTH.

WHERE THIS BOUNDARY SETS UP WILL THEN BE KEY TO AREAL COVERAGE OF
PRECIP TONIGHT INTO THURSDAY. THE RUC TRENDS ARE SUGGESTING
CONVECTION AND THE SUBSEQUENT MCS TONIGHT SHOULD BE A BIT FURTHER
SOUTH THAN WHAT THE MODELS ARE CURRENTLY INDICATING.

AREAS ALONG/NORTH OF HWY 30 ARE QUITE MOIST FROM HEAVY RAINFALL
OVER THE WEEKEND AND SOME LOCALIZED HEAVY RAIN THIS MORNING. THERE
IS HIGH UNCERTAINTY ON PLACEMENT BUT WITH INTERNAL MODEL SIGNALS
SUGGESTING THE POTENTIAL FOR BACK BUILDING...A FLASH FLOOD WATCH
WILL BE ISSUED FOR ABOUT THE NORTH THIRD OF THE CWFA.

AREAS BETWEEN HWY 30 AND I-80 ARE NOT AS MOIST AND CAN TAKE A BIT
MORE RAIN. HOWEVER...IF TRAINING DOES DEVELOP AND IS FURTHER SOUTH
THAT CURRENT INDICATIONS SUGGEST...THE PROBABILITY EXISTS THAT THE
FLASH FLOOD WATCH MAY HAVE TO BE EXPANDED IN AREAL COVERAGE.
RAINFALL POTENTIAL FOR TONIGHT COULD RANGE FROM ONE QUARTER INCH
TO OVER 3 INCHES.

AS FOR THE HEAT HEADLINES...THEY WILL REMAIN IN PLACE BUT THE
NORTHERN EXTENT COULD BE CANCELLED EARLY DEPENDING UPON HOW
CONVECTION EVOLVES THIS EVENING.

THE MAIN THREAT FOR HEAVY RAIN APPEARS TO BE LATE TONIGHT TO JUST
PAST SUNRISE WITH CORFIDI VECTORS FROM SEVERAL MODELS SUGGESTING
THE POTENTIAL FOR BACK BUILDING. THUS THE HIGHEST POPS ARE FOR
LATE TONIGHT.

THURSDAY...CONVECTION FROM THE MCS THAT DEVELOPS OVERNIGHT SHOULD
DECAY/DISSIPATE DURING THE MORNING HOURS. THERE IS A POTENTIAL FOR
A BREAK IN THE RAIN EITHER LATE IN THE MORNING OR EARLY AFTERNOON.
BOUNDARIES FROM THE NOCTURNAL CONVECTION WILL PROVIDE THE FOCUS
FOR NEW CONVECTION THURSDAY AFTERNOON. MAX TEMPERATURES HAVE BEEN
LOWERED FOR THURSDAY BASED ON CLOUDS/PRECIP AND FRONTAL LOCATION.
HOWEVER...THEY MAY STILL BE A BIT TOO WARM.
..08..

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...
THURSDAY NIGHT AND FRIDAY...THE GFS/ECMWF PROG THE QUASI STATIONARY
SURFACE BOUNDARY THAT HAS BEEN LINGERING OVER THE AREA AND ACTING AS
A FOCUS MECHANISM FOR PRECIPITATION TO MOVE SOUTHEAST OF THE REGION
BY FRIDAY EVENING. UNTIL THIS BOUNDARY CLEARS THE REGION CHANCES OF
THUNDERSTORMS ARE LIKELY FRIDAY MORNING THAT WILL DIMINISH TO A
CHANCE OF THUNDERSTORMS ON FRIDAY AFTERNOON. MODEL PRECIPITABLE
WATERS ARE FORECAST TO RANGE AROUND 2 INCHES SO ANY STORMS THAT
DEVELOP SHOULD PRODUCE HEAVY RAIN. CLEARING SKIES WILL OCCUR FRIDAY
EVENING AS HIGH PRESSURE BUILDS INTO THE UPPER MIDWEST.

SATURDAY THROUGH TUESDAY...
LARGE UPPER LEVEL HEAT DOME LOCATED TO OUR SOUTH CONTINUES TO EXTEND
ACROSS THE ENTIRE CONUS. ZONAL FLOW AT 500 MILLIBARS OVER OUR AREA
WILL BECOME MORE NORTHWEST IN RESPONSE TO A LONG WAVE RIDGE
DEVELOPING OVER THE NORTHERN ROCKIES. THIS NORTHWEST FLOW WILL KEEP
THE UPPER MISSISSIPPI VALLEY MAINLY DRY THROUGH TUESDAY. CONDITIONS
WILL CONTINUE TO BE HOT AND HUMID WITH DAY TIME HIGH TEMPERATURES IN
THE UPPER 80S ACROSS THE NORTHERN HALF OF THE FORECAST AREA AND
LOWER TO MID 90S ACROSS THE SOUTH. HIGH DEWPOINTS RANGING IN THE MID
TO UPPER 70S WILL PRODUCE HEAT INDICES NEAR OR ABOVE 100 WHICH COULD
WARRANT THE ISSUANCE OF A HEAT ADVISORY MONDAY AND TUESDAY.

TUESDAY NIGHT AND WEDNESDAY...
A CHANCE OF THUNDERSTORMS RETURNS AS THE NEXT COLD FRONT IS PROGGED TO
MOVE ACROSS THE UPPER MISSISSIPPI VALLEY. TIMING AND LOCATION OF
STORMS IS UNCERTAIN DUE TO THEM BEING SO LATE IN THE FORECAST
PERIOD.  ..KUHL..

&&

.AVIATION...
BOUNDARIES FROM NOCTURNAL CONVECTION AND APPROACHING ENERGY ALOFT
SHOULD RESULT IN NEW CONVECTION FIRING 21Z/27-00Z/28. KDBQ/KCID
POTENTIALLY TO HAVE SIGNIFICANT IMPACTS WITH TSRA WITH POTENTIAL
VSBYS/CIGS BLO 3SM AND 3KFT. TSRA ACTIVITY TO BECOME WIDESPREAD
00Z/28-06Z/28. 3-5SM RA ARE EXPECTED TO DVLP AT ALL TAF SITES WITH
VCTS. POTENTIAL EXISTS FOR 1SM AND 1KFT CIGS WITH TSRA FOR AN
EXTENDED TIME 06Z/28 TO 12Z/28.
..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     AFTERNOON FOR BENTON-BUCHANAN-CLINTON-DELAWARE-DUBUQUE-
     JACKSON-JONES-LINN.

     HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BENTON-CEDAR-
     CLINTON-DES MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-JONES-
     KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     AFTERNOON FOR CARROLL-JO DAVIESS-STEPHENSON-WHITESIDE.

     HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN-WHITESIDE.

MO...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLARK-SCOTLAND.

&&
Hazardous weather outlook, Jul 27, 3:53 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
353 PM CDT WED JUL 27 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
353 PM CDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

TODAY...THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY AFTER 3 PM
NORTHWEST OF A FREEPORT ILLINOIS TO IOWA CITY IOWA LINE AS A SLOW
MOVING COLD FRONT APPROACHES FROM THE PLAINS. HIGH INSTABILITY
SUPPORTS STRONG TO SEVERE THUNDERSTORMS WITH WINDS IN EXCESS OF 60
MPH THE MAIN RISK WITH LARGE HAIL UP TO 1 INCH AS A SECONDARY RISK.
LOCAL RAIN AMOUNTS OF 1 INCH OR MORE MAY CREATE MINOR WATER ISSUES.

TONIGHT...SHOWERS AND THUNDERSTORMS WILL BECOME MORE
WIDESPREAD ACROSS THE AREA. SOME OF THESE STORMS MAY BE SEVERE...
MAINLY IN THE EVENING HOURS WITH STRONG WINDS OVER 60 MPH THE PRIMARY
THREAT.

THERE IS A POTENTIAL FOR HEAVY RAIN TONIGHT...ESPECIALLY AFTER
MIDNIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS GENERALLY
ALONG AND NORTH OF HIGHWAY 30. ELSEWHERE...MODERATE TO POTENTIALLY
HEAVY RAINFALL IS POSSIBLE.

A HEAT ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING FOR LOCATIONS
ALONG AND SOUTH OF A VINTON IOWA TO STERLING ILLINOIS LINE.
PLEASE SEE THE LATEST NATIONAL WEATHER SERVICE HEAT WARNING AND
ADVISORY STATEMENTS FOR MORE COMPLETE INFORMATION.

THE STORMS PREDICTION CENTER HAS NORTHWESTERN PORTIONS OF THE OUTLOOK
AREA IN A SLIGHT RISK LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ONE OR MORE COMPLEXES OF THUNDERSTORMS WITH DAMAGING WIND AND HEAVY
RAINFALL WILL BE POSSIBLE THURSDAY THROUGH FRIDAY. THE THREAT OF
SEVERE THUNDERSTORMS WITH DAMAGING WIND WILL BE GREATEST THURSDAY
AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK OVER THE ENTIRE
OUTLOOK AREA. HEAVY RAINFALL FROM THUNDERSTORMS MAY RESULT IN FLASH
FLOODING. THIS RISK WILL INITIALLY BE GREATEST NORTH OF INTERSTATE
80.

VERY WARM AND HUMID CONDITIONS ARE EXPECTED THURSDAY AND AGAIN EARLY
NEXT WEEK. HEAT INDEX VALUES MAY REACH OVER 100 DEGREES IN THE
AFTERNOON AND EVENING HOURS...AND HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT ACROSS
NORTHWEST SECTIONS OF THE OUTLOOK AREA.

In the hours before

Local storm report, Jul 27, 7:35 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
735 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TORNADO          6 NW GALENA             42.48N 90.51W
07/27/2011                   JO DAVIESS         IL   TRAINED SPOTTER

            TORNADO SITED 1 MILE NW OF INTERSECTION OF US 20 AND IL
            84

&&

GROSS
Local storm report, Jul 27, 8:04 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
804 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TORNADO          3 NE STOCKTON           42.38N 89.96W
07/27/2011                   JO DAVIESS         IL   PUBLIC

            POSSIBLE TORNADO TOUCHDOWN NEAR JO DAVIES / STEPHENSON
            COUNTY LINE...RELAYED EMERGENCY MANAGER.

&&

GROSS
Local storm report, Jul 27, 8:11 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TORNADO          4 WNW LENA              42.40N 89.90W
07/27/2011                   STEPHENSON         IL   PUBLIC

            POSSIBLE TORNADO NEAR TIGER WHIP ROAD.

&&

GROSS
Local storm report, Jul 27, 8:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
814 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             APPLE CANYON LAKE       42.42N 90.16W
07/27/2011  E1.00 INCH       JO DAVIESS         IL   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR.

&&

GROSS
Local storm report, Jul 27, 8:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
827 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FUNNEL CLOUD     S BERNARD               42.31N 90.83W
07/27/2011                   DUBUQUE            IA   LAW ENFORCEMENT

            RELAYED BY DUBUQUE EOC.

&&

GROSS
Local storm report, Jul 27, 8:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HEAVY RAIN       5 SSE COUNCIL HILL      42.42N 90.31W
07/27/2011  M3.36 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            TWO HOUR RAINFALL AMOUNT. STILL RAINING.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:10 PM CDTFlash Flood WarningDVNJo Daviess9 hr
Jul 27, 7:35 PM CDTTornado WarningDVNJo Daviess40 min
Jul 27, 7:51 PM CDTTornado WarningDVNJo Daviess, Stephenson39 min
Jul 27, 9:16 PM CDTTornado WarningDVNCarroll, Jo Daviess31 min
Jul 27, 11:55 PM CDTFlash Flood WarningDVNCarroll4 hr
Jul 28, 12:50 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson55 min
Jul 28, 4:10 AM CDTAreal Flood WarningDVNCarroll, Jo Daviess, Stephenson12 hr
Jul 28, 9:40 AM CDTSpecial Weather StatementDVNRock Island, Whiteside50 min
Jul 28, 10:15 AM CDTRiver Flood WarningDVNJo Daviess6 hr
Jul 28, 10:15 AM CDTRiver Flood WarningDVNCarroll, Jo Daviess6 hr
Jul 28, 10:15 AM CDTRiver Flood WarningDVNStephenson43 hr
Jul 28, 12:03 PM CDTHeat AdvisoryDVNHancock, Henderson, McDonough, Mercer, Warren10 hr
Jul 28, 3:39 PM CDTAreal Flood WarningDVNCarroll, Jo Daviess, Stephenson6 hr

Nearby

Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.